Arkansas, 2010Damaging Winds in Arkansas, June 9, 2010
June 9, 2010 · NWS SHV · 2 events in 2 counties and zones
A deep upper level trough was nearly stationary across south central Texas with thunderstorms developing to the north and east of the trough during the morning hours of June 9th. The storms propagated into northeast Texas during the afternoon of the 9th and encountered a very unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough was nearly stationary across south central Texas with thunderstorms developing to the north and east of the trough during the morning hours of June 9th. The storms propagated into northeast Texas during the afternoon of the 9th and encountered a very unstable airmass. These storms become widespread across the region into the afternoon and evening hours of the 9th and produced large hail along with damaging thunderstorm wind gusts. Some of the storms were prolific rain producers with isolated reports of flash flooding. During the late evening hours of the 9th...storms began to redevelop closer to the trough of low pressure which was located just west and south of Tyler, Texas. These storms trained across the same general area and were prolific rainfall producers...especially across northeast Texas. Widespread flooding was common across portions of northeast Texas and this flooding continued into the day of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 12:17 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 9, 12:17 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CDT WED JUN 9 2010
.DISCUSSION...
ANOTHER ZONE UPDATE JUST ISSUED FOR ADD THE NEW TOR WATCH #287 FOR
MUCH OF THE REST OF THE CWA THROUGH 21Z. ALSO RAISED POPS AND ADD
MENTION OF HEAVY RAINFALL AS RAIN RATES IN EXCESS OF 2"/HR HAVE
BEEN COMMON WITH THE BOW ECHO.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 74 87 75 94 / 70 40 50 30 20
MLU 92 75 91 75 95 / 60 30 40 20 20
DEQ 87 75 85 71 91 / 50 40 60 30 20
TXK 87 74 86 73 93 / 60 40 50 30 20
ELD 90 74 90 74 94 / 60 30 40 20 20
TYR 82 75 87 74 94 / 80 50 60 30 20
GGG 84 74 88 74 94 / 70 50 60 30 20
LFK 85 76 88 75 94 / 70 50 50 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
15
Hazardous weather outlook, Jun 9, 9:47 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT WED JUN 9 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1047 AM CDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL GRADUALLY
DRIFT NORTH INTO NORTHEAST TEXAS THROUGH THURSDAY MORNING...WHICH WILL
SEND AREAS OF SHOWERS AND THUNDERSTORMS NORTH NORTHEAST INTO MUCH OF
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS WELL AS PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TODAY AND TONIGHT. GIVEN THE
STRONG INSTABILITY AND LOW LEVEL SHEAR IN PLACE...NEAR A SURFACE BOUNDARY
THAT WILL CONTINUE TO LIFT NORTH TOWARDS THE RED RIVER THROUGH THIS
EVENING...AN ISOLATED SEVERE WEATHER THREAT WILL EXIST...WITH DAMAGING
WINDS AND ISOLATED BRIEF TORNADOES POSSIBLE. HOWEVER...LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS...AS THESE
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE REPEATEDLY OVER THE
SAME AREAS OF EAST TEXAS THIS AFTERNOON...AND POSSIBLY INTO SOUTHEAST
OKLAHOMA AND THE WESTERN SECTIONS OF SOUTHWEST ARKANSAS TONIGHT.
RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL LIKELY FALL OVER MUCH OF
EAST TEXAS THIS AFTERNOON AND TONIGHT...WITH ISOLATED AMOUNTS OF UP TO
FIVE INCHES POSSIBLE. GIVEN THE CURRENT MODERATE TO SEVERE DROUGHT
CONDITIONS IN PLACE...ANY EXCESSIVE HEAVY RAINFALL WILL QUICKLY RUNOFF
AND CREATE FLASH FLOODING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
FARTHER EAST ACROSS NORTHCENTRAL LOUISIANA AND SOUTHCENTRAL
ARKANSAS...WELL EAST OF THE UPPER LOW. GIVEN THE EXPECTED WARMER
TEMPERATURES...GREATER INSTABILITY...AND VERY MOIST AIR MASS IN
PLACE...ISOLATED STRONG STORMS WILL BE POSSIBLE. WIND GUSTS TO 45
MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE
THE PRIMARY THREATS...WITH THESE SHOWERS AND THUNDERSTORMS DIMINISHING
THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE UPPER LOW IS EXPECTED TO DRIFT SLOWLY NORTH NORTHEAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS
THURSDAY...WITH THE HEAVIER RAINFALL AXIS SHIFTING NORTH INTO THESE
AREAS DURING THE DAY. FLASH FLOODING WILL AGAIN BE THE PRIMARY
THREAT...AS VERY HEAVY RAINFALL REDEVELOPS ON THE EAST SIDE OF THE
LOW...AND TRAINS OVER THE SAME AREAS THROUGH MUCH OF THE DAY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
THURSDAY ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
PORTIONS OF SOUTHWEST ARKANSAS...BEFORE THE HEAVY RAIN THREAT
DIMINISHES FROM SOUTHWEST TO NORTHEAST THURSDAY NIGHT AS THE UPPER LOW
BEGINS TO LIFT NORTHEAST OUT OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO
OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT...ESPECIALLY
OVER EAST TEXAS.
15
In the hours before
Local storm report, Jun 9, 12:26 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND DMG 2 W JEFFERSON 32.76N 94.38W
06/09/2010 MARION TX NWS EMPLOYEE
LARGE LIMBS DOWN ON HIGHWAY 49.
&&
CWSLocal storm report, Jun 9, 12:47 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 PM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND DMG BENTON 32.69N 93.74W
06/09/2010 BOSSIER LA PUBLIC
60 MPH WINDS DOWN TREE LIMBS ON POWER LINES. POWER OUT
NORTH PART OF TOWN.
&&
CWSLocal storm report, Jun 9, 1:08 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG BENTON 32.69N 93.74W
06/09/2010 BOSSIER LA PUBLIC
60 MPH WINDS DOWN TREE LIMBS ON POWER LINES. POWER OUT
NORTH PART OF TOWN.
&&
03Special weather statement, Jun 9, 1:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT WED JUN 9 2010
LAZ017-TXZ153-166-092015-
SABINE-SAN AUGUSTINE-SHELBY-
216 PM CDT WED JUN 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
NORTHWESTERN SABINE...
IN EASTERN TEXAS...
SHELBY AND NORTHERN SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...JOAQUIN...MACUNE...NEUVILLE...PATROON...SAN
AUGUSTINE AND SHELBYVILLE...
AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES WEST OF SAN AUGUSTINE...OR 19
MILES SOUTH OF CENTER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES...AND WINDS 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM.
PEOPLE IN SABINE PARISH...AS WELL AS SHELBY AND SAN AUGUSTINE
COUNTIES SHOULD CLOSELY MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Jun 9, 1:21 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 4 N BENTON 32.75N 93.74W
06/09/2010 BOSSIER LA LAW ENFORCEMENT
TREES DOWN ON HWY 3 NORTH OF BENTON AND IN PLAIN DEALING
&&
03Special weather statement, Jun 9, 1:32 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT WED JUN 9 2010
ARZ051-060-061-092030-
HEMPSTEAD-HOWARD-NEVADA-
232 PM CDT WED JUN 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA...HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...BLUFF CITY...BODCAW...CENTER POINT...CORINTH...
EMMET...FULTON...HOPE...MINERAL SPRINGS...NASHVILLE...
PERRYTOWN...PRESCOTT...ROSSTON...SARATOGA...TOLLETTE...
WASHINGTON AND WILLISVILLE...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILTON TO
6 MILES NORTHEAST OF FULTON TO 6 MILES NORTH OF BUCKNER...OR ALONG A
LINE EXTENDING FROM ASHDOWN TO 8 MILES WEST OF HOPE TO 7 MILES
NORTHEAST OF STAMPS...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
22Thunderstorm Wind, Hempstead
- When
- June 9, 1:35 PM CST
- Where
- Hempstead County, 0.58 mi E of Hope
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.670, -93.590
Winds estimated by State Police in Hope, Arkansas. Pecan trees were downed on Arkansas Highway 155.
Thunderstorm Wind, Howard
- When
- June 9, 1:46 PM CST
- Where
- Howard County, 0.69 mi N of Nashville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.940, -93.850
A few trees were uprooted in Nashville, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Flood in Texas, June 9 to 10, 2010$5.1 million · 14 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Hail and Damaging Winds in Tennessee, June 9, 2010$250,000 · 60 kt wind · 14 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Ohio, June 9, 2010$155,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224513, 224532.